Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2024, 8:27 AM EDT for Chattooga County, Floyd County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2024, 8:27 AM EDT (12:27 UTC)
- Expired
- Mar 15, 2024, 9:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WUUS52 KFFC 151227 SVRFFC GAC055-115-151315- /O.NEW.KFFC.SV.W.0035.240315T1227Z-240315T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 827 AM EDT Fri Mar 15 2024 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Western Floyd County in northwestern Georgia... Chattooga County in northwestern Georgia... * Until 915 AM EDT. * At 827 AM EDT, severe thunderstorms were located along a line extending from Menlo to Slackland, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Summerville, Trion, Lyerly, Menlo, Coosa, Cloudland, Berryton, Chattoogaville, Tidings, James H. Floyd State Park, and Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3454 8511 3408 8542 3458 8552 TIME...MOT...LOC 1227Z 279DEG 32KT 3447 8547 3413 8582 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
2 follow-up statements
379 WWUS52 KFFC 151250 SVSFFC Severe Weather Statement National Weather Service Peachtree City GA 850 AM EDT Fri Mar 15 2024 GAC055-115-151315- /O.CON.KFFC.SV.W.0035.000000T0000Z-240315T1315Z/ Floyd GA-Chattooga GA- 850 AM EDT Fri Mar 15 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR WESTERN FLOYD AND CHATTOOGA COUNTIES... At 850 AM EDT, severe thunderstorms were located along a line extending from Tidings to near Moshat, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Summerville, Trion, Lyerly, Coosa, Berryton, Chattoogaville, Tidings, James H. Floyd State Park, and Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3454 8511 3408 8542 3440 8548 3456 8531 TIME...MOT...LOC 1250Z 270DEG 32KT 3444 8524 3411 8559 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
431 WWUS52 KFFC 151315 SVSFFC Severe Weather Statement National Weather Service Peachtree City GA 915 AM EDT Fri Mar 15 2024 GAC055-115-151325- /O.EXP.KFFC.SV.W.0035.000000T0000Z-240315T1315Z/ Floyd GA-Chattooga GA- 915 AM EDT Fri Mar 15 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLOYD AND CHATTOOGA COUNTIES HAS EXPIRED... The storms which prompted the warning have moved out of the area. Therefore, the warning has been allowed to expire. && LAT...LON 3454 8511 3408 8542 3440 8548 3456 8531 TIME...MOT...LOC 1315Z 279DEG 32KT 3441 8498 3408 8533 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:26 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 15, 7:26 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 726 AM EDT Fri Mar 15 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Friday through Saturday night) Highlights: - Showers and thunderstorms will push into the area from the NW through this morning. - A cold front will sweep across the area Friday night and early Saturday morning. A line of thunderstorms presently extends from S OH to W TN and NE TX ahead of a cold front. Scattered showers and isolated, discrete thunderstorms have developed out ahead of this line from NE AL into E central TN. The strongest storm is presently moving NE across Jackson County AL. This storm will likely clip N Dade County. Thunderstorms along the main line are expected to gradually weaken as they move SE, but isolated strong storms will remain possible through the morning hours with a severe storm not out of the question. The main threats from storms will be wind and hail. Thunderstorms may re-intensify during the late morning and afternoon hours generally S of the I-20 corridor where MUCAPES increase to over 1000 J/kg with the addition of daytime heating. This will be dependent on how many breaks in the cloud cover exist. Old outflow boundaries from the earlier convection may provide additional convergence and lift. Rainfall amounts are expected to range from around an inch across the NW to around a quarter inch SE of Macon. Locally higher amounts are possible in thunderstorms. A cold front will sweep through the area from the NW Friday night and early Saturday morning, which will bring a temporary end to the rainfall. However, the front is expected to stall just S of the area through Saturday night and early Sunday. An upper level disturbance will move across the area during this period, with another round of showers moving across the area (with another half inch of rain across the S 1/3 of the area. Farther to the N, additional rainfall of around a tenth of an inch is expected in the Atlanta metro area, with trace amounts or no rain expected across the N. SEC && .LONG TERM... (Saturday night through Thursday) Issued at 325 AM EDT Fri Mar 15 2024 Saturday night should be mostly dry as the first system finally exits the area. The models are showing another wave moving NE from the TX gulf coast Sat night and pushing into GA Sun. Currently have chance to likely PoPs with the highest PoPs across Central GA Sun afternoon/evening. Not seeing much in the way of Instability with this next system so mainly looking for showers with some isolated thunderstorms. This second system exits the area Mon Morning with a much drier airmass moving in behind it. Will also see gusty NW winds bring in some cooler temps with lows Tue and Wed in the 30s and 40s. Things stay dry across the state through Wed night before the next wave moves in Thu. 01 && .AVIATION... (12Z TAFS) Issued at 714 AM EDT Fri Mar 15 2024 Showers and thunderstorms will continue to slowly march SE across the area later this morning with timing still on track (14-18Z for Atlanta area terminals). Showers and MVFR cigs should linger behind the initial line of thunderstorms. This line of storms is expected to weaken as it continues southward, but storms may reintensify during the afternoon farther S toward MCN and CSG. SW surface winds will shift to WNW behind the line of storms, then back to SW ahead of a cold front which will sweep through the area Friday night. //ATL Confidence...12Z Update... Medium on MVFR cig and tstm onset timing, high on other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 58 76 52 69 / 80 10 0 30 Atlanta 58 72 53 68 / 90 10 10 40 Blairsville 53 69 45 64 / 70 0 0 20 Cartersville 56 71 48 67 / 80 0 0 30 Columbus 62 79 57 72 / 80 10 10 60 Gainesville 57 74 51 69 / 70 10 0 30 Macon 61 79 57 72 / 80 20 10 50 Rome 54 73 47 68 / 80 0 0 30 Peachtree City 59 74 52 68 / 90 10 10 50 Vidalia 64 81 60 77 / 60 20 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....01 AVIATION...SEC
Hazardous weather outlook, Mar 15, 7:19 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 719 AM EDT Fri Mar 15 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 719 AM EDT Fri Mar 15 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of showers and thunderstorms will move across much of north and central Georgia today. Areas north of the Interstate 20 corridor will be impacted mainly this morning, with areas south of the Interstate 20 corridor impacted during the afternoon hours. The primary hazards with any storms will be damaging wind gusts and hail. A brief tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another round of showers and isolated thunderstorms are expected across north and central GA on Sunday. Severe weather is not anticipated with this system at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Mar 15, 2:46 AM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 AM EDT Fri Mar 15 2024
GAZ001-002-150715-
Walker GA-Dade GA-
246 AM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of northwestern Walker
and northern Dade Counties through 315 AM EDT...
At 246 AM EDT, a strong thunderstorm was over Long Island, or near
Bridgeport, moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, Lookout Mountain, Chattanooga Valley, Stephensville,
Chattanooga Valley, New England, Morganville, Hooker, Cole City, and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8535 3485 8534 3484 8558 3486 8559
3498 8560
TIME...MOT...LOC 0646Z 259DEG 38KT 3494 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 15, 7:31 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 AM EDT Fri Mar 15 2024
GAZ001-002-011-151200-
Chattooga GA-Walker GA-Dade GA-
731 AM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of southwestern Walker,
southwestern Dade and northwestern Chattooga Counties through 800 AM
EDT...
At 730 AM EDT, a strong thunderstorm was over Rising Fawn, or 7 miles
southwest of Trenton, moving east at 35 mph.
HAZARD...Wind gusts to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, La Fayette, Rising Fawn, Cloudland Canyon State Park, and
Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3488 8552 3482 8527 3467 8530 3453 8548
3457 8553 3483 8558
TIME...MOT...LOC 1130Z 291DEG 30KT 3478 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:55 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 5 days |
| Mar 15, 2:46 AM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Mar 15, 7:31 AM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Mar 15, 8:55 AM EDT | Special Weather Statement | FFC | Floyd | 35 min |
| Mar 15, 9:12 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Floyd, Haralson, Polk | 48 min |
| Mar 15, 9:30 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 45 min |
| Mar 15, 9:39 AM EDT | Special Weather Statement | FFC | Carroll, Paulding | 36 min |
| Mar 15, 9:56 AM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Mar 15, 10:10 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 35 min |
| Mar 15, 10:44 AM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Mar 15, 12:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Mar 15, 2:48 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 27 min |
| Mar 15, 3:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Mar 15, 3:20 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Mar 15, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 33 min |
| Mar 15, 3:46 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Mar 15, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley | 37 min |
| Mar 15, 4:12 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 33 min |
| Mar 15, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Sumter | 29 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 47 min |
| Mar 15, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 47 min |
| Mar 15, 6:30 PM EDT | Special Weather Statement | FFC | Jeff Davis | 30 min |
| Mar 15, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 25 min |
| Mar 15, 7:10 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.